Pharmacolocy Chapter Questions Exam 2

  1. The nurse witnesses a client's seizure involving generalized contraction of the body followed by jerkiness of arms & legs.  The nurse reports that this is which type of seizure?



    A. Tonic clonic
  2. Phenytoin (Dilantin) has been prescribed for a client w/seizures.  The nurse should include which appropriate nursing intervention in the plan of care?



    D. Monitoring CBC levels for early detection of blood dyscrasias.
  3. When administering phenytoin (Dilantin), the nurse realizes more teaching is needed if the client makes which statement?



    D. "I should take phenytoin 1hr before meals."
  4. A client is taking clonazepam (Klonopin) for absence (petit mal) seizures.  Which value(s) should the nurse report as outside the therapeutic range for clonazepam? (all that apply)
    a. 5mcg/mL
    b. 15mcg/mL
    c. 60ng/mL
    d. 120ng/mL
    • a. 5mcg/mL
    • b. 15mcg/mL
    • d. 120ng/mL
  5. A client is admitted to the E.R. w/status epilepticus.  Which drug should the nurse most likely prepare to administer to this client? (select all that apply)
    a. diazepam (Valium)
    b. midazolam (Versed)
    c. gabapentin (Neurontin)
    d. levetiracetam (Keppra)
    • a. diazepam (Valium)
    • b. midazolam (Versed)
  6. The nurse should monitor the client receiving the phenytoin (Dilantin) for which adverse effect?



    D. Nosebleeds
  7. A client is taking valproic acid (Depakote).  The nurse should monitor the client for which therapeutic serum range?



    A. 40-100 mcg/mL
  8. A client w/parkinsonism asks the nurse to explain what causes this condition.  The most accurate response by the nurse is that parkinsonism is caused by the degeneration of which?



    B. Dopaminergic neurons
  9. A client is receiving carbidopa-levadopa for parkinsonism.  What should the nurse know about this drug?



    B. Dopaminergics & anticholinergics are contraindicated in clients w/glaucoma.
  10. A family member of a client w/Alzheimer's disease asks the nurse what causes this disorder.  What does the nurse explain is the cause of Alzheimer's disease?



    C. Neurofibrillary tangles inside neurons
  11. A client is taking rivastigmine (Exelon).  The nurse should teach the client & family which information about rivastigmine?



    B. That GI distress is a common s/e
  12. Nursing interventions for the client taking carbidopa-levodopa for parkinsonism include which?



    D. Informing client that perspiration may be dark & stain clothing.
  13. What should the client who is taking anticholinergic therapy for parkinsonism be taught? (select all that apply)
    a. To avoid alcohol, cigarettes, & caffeine
    b. To relieve dry mouth w/ hard candy or ice.
    c. To use sunglasses to reduce photophobia.
    d. To urinate 2hrs after taking the drug.
    e. To receive routine eye examinations.
    • a. To avoid alcohol, cigarettes, & caffeine.
    • b. To relieve dry mouth w/hard candy or ice.
    • c. To use sunglasses to reduce photophobia.
    • e. To receive routine eye examinations.
  14. A client is taking tacrine (Cognex) to improve cognitive fxn.  What should the nurse teach the client?  (select all that apply)
    a. That the client should rise slowly to avoid dizziness.
    b. That obstacles should be removed from pathways to avoid injury.
    c. That the drug dosing schedule should be followed closely.
    d. That the client should be checked frequently for HTN.
    e. That the client should receive regular liver function tests.
    • a. That the client should rise slowly to avoid dizziness.
    • b. That obstacles should be removed from pathways to avoid injury.
    • c. That the drug dosing schedule should be followed closely.
    • e. That the client should receive regular liver function tests.
  15. When the nurse explains the pathophysiology of myasthenia gravis to a client, which is the best explanation?



    D. Decreased amount of acetylcholine to cholinergic receptors produces weak muscles & reduced nerve impulses.
  16. For the client receiving pyridostigmine administration, the nurse should monitor for which adverse reaction?



    A. Bronchospasm
  17. A client has spasticity following a spinal cord injury.  The nurse should expect which drug to be prescribed to treat this client's spasticity?



    C. Carisoprodol
  18. A client w/MS is in the chronic progressive phase.  The nurse should expect which drug to be most helpful at this time?



    D. Cyclophosphamide (Cytoxan)
  19. A client is taking carisoprodol (Soma).  Which statement would the nurse include in teaching the client about this drug?



    D. It blocks interneuronal activity
  20. A client who is prescribed pyridostigmine bromide (Mestinon) is being taught about the drug.  Which statements should the nurse include in the teaching? (select all that apply)




    • C. The drug must be taken on time.
    • c. Underdosing can result in cholinergic crisis
    • d. Overdosing can result in cholinergic crisis
  21. A client is beginning to take carisopradol (Soma).  Which interventions should the nurse include in the care of this client? (select all that apply)
    a. Ask the client if there is any history of narrow-angle glaucoma.
    b. Inform the client that muscular pain is usually relieved w/in 1 week
    c. Tell the client to report dizziness & double vision to the health care provider.
    d. Advise the client to avoid alcohol & other CNS depressants.
    e. Instruct the client that this drug should not be stopped abruptly.
    • b. Inform the client that muscular pain is usually relieved w/in 1 week
    • c. Tell the client to report dizziness & double vision to the PCP
    • d. Advise the client to avoid alcohol & other CNS depressants.
    • e. Instruct the client that this drug should not be stopped abruptly.
  22. The nurse understands the differences between COX-1 & COX-2 inhibitors, in that ibuprofen is more likely than celecoxib to cause which adverse effect?



    C. Peptic ulcers
  23. A nurse is administering gold, a disease-modifying anti-rheumatic drug, to a client.  Which should the nurse monitor carefully?



    C. Blood in urine
  24. When teaching the client who is receiving allopurinol, what should the nurse encourage the client to do?



    B. Have annual eye exams
  25. A client is admitted to the hospital w/an acute gout attack.  The nurse expects that which medication will be ordered to treat acute gout?



    C. colchicine
  26. A client is taking aspirin for arthritis.  Which adverse reaction should the nurse teach the client to report to the PCP?



    A. Tinnitus
  27. The nurse is teaching a client about taking aspirin.  Which are important points for the nurse to include? (select all that apply)




    • E. Advising client to avoid alcohol while taking aspirin.
    • c. Instructing client to inform dentist of aspirin dosage before any dental work.
    • d. Instructing client to inform surgeon of aspirin dosage before any surgery
  28. A client is taking infliximab (Remicade) & asks the nurse what s/e or adverse reactions to expect from this drug.  The nurse lists which s/e? (select all that apply)
    a. Fatigue
    b. Headache
    c. Chest pain
    d. Renal damage
    e. Severe infections
    • a. Fatigue
    • b. Headache
    • c. Chest pain
    • e. Severe infections
  29. The nurse knows that which medication will cause the least GI distress?



    A. celecoxib
  30. A client states during a medical hX that he takes several acetaminophen tablets throughout the day.  The nurse teaches the client that the dosage should not exceed which amount?



    A. 4g/day
  31. For the client receiving periodic morphine IV push, which is most critical for the nurse to monitor?



    B. Respirations
  32. A client is admitted to the ER in respiratory depression following self-injection w/hydromorphone.  The admitting nurse knows that which drug will reverse respiratory depression caused by opioid overdose?



    A. naloxone
  33. Assessing a client following IV Morphine admin, the nurse notes cold, clammy skin; pulse of 40b/min; resp 10; & constricted pupils.  Which medication will the client likely need next?



    C. naloxone (Narcan)
  34. For the client who is taking acetaminophen, what should the nurse do? (select all that apply)
    a. Monitor routine liver enzyme tests
    b. Encourage the client to check package lables of OTC drugs to avoid overdosing.
    c. Teach the diabetic client taking acetaminophen to check blood glucose more frequently.
    d. Teach the female client that oral contraceptives can increase the effect of acetaminophen.
    e. Teach the client that caffeine decreases the effects of acetaminophen.
    • a. Monitor routine liver enzyme tests.
    • b. Encourage the client to check package labels of OTC drugs to avoid overdosing.
    • c. Teach the diabetic client taking Tylenol to check blood glucose more frequently
  35. For the client who is taking nalbuphine (Nubain), what should the nurse do? (select all that apply)




    • A. Monitor any changes in respirations
    • c. Administer IV nalbuphine undiluted
    • e. Instruct the client to avoid alcohol when taking nalbuphine to avoid respiratory drepression
  36. The nurse should know that which drugs are used to treat migraine attacks?



    A. Triptans
Author
Fyrcracker
ID
233825
Card Set
Pharmacolocy Chapter Questions Exam 2
Description
Chapter 22,23,24,25,26
Updated